Alert archive / Alabama / Wind Advisories in 2020
Wind Advisory 5, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Apr 25, 2020, 4:33 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2020, 4:33 PM CDT (21:33 UTC)
- Expired
- Apr 25, 2020, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS74 KHUN 252133 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 433 PM CDT Sat Apr 25 2020 ALZ001>010-016-TNZ076-096-097-260300- /O.NEW.KHUN.WI.Y.0005.200425T2133Z-200426T0300Z/ Lauderdale-Colbert-Franklin-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 433 PM CDT Sat Apr 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Isolated tree damage will be possible, especially due to the wet soils. Power outages may result, especially along the high terrain areas of northeast Alabama and southern middle Tennessee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
013 WWUS74 KHUN 260259 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 959 PM CDT Sat Apr 25 2020 ALZ001>010-016-TNZ076-096-097-260400- /O.EXP.KHUN.WI.Y.0005.000000T0000Z-200426T0300Z/ Lauderdale-Colbert-Franklin-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 959 PM CDT Sat Apr 25 2020 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have fallen below criteria this morning so the Wind Advisory will be allowed to expire. Occasional wind gusts of 20 to 25 mph will still be possible through the remainder of the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:12 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 25, 3:12 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 312 PM CDT Sat Apr 25 2020 .NEAR TERM...(Tonight) Issued at 230 PM CDT Sat Apr 25 2020 Sfc/upper low continues to move ENE into wrn KY, with a trailing cold front stretching south into the cntrl Gulf region. This front should begin to move ewd across the area going into the late afternoon hrs, with any lingering showers tapering off to the NE. A few showers may linger across srn mid TN into the evening period, but otherwise partly/mostly cloudy skies should prevail across most of the area. Slightly cooler/drier air should also filter into the area from the WNW in the wake of the frontal passage, with overnight temps trending slightly below normal, as lows fall mainly into the upper 40s. .SHORT TERM...(Sunday through Monday night) Issued at 230 PM CDT Sat Apr 25 2020 A large dome of high pressure out of the Plains states will then begin to build SE into the region starting Sun, although some lingering moisture in place below H85 may translate into mostly cloudy conditions persisting for much of the day. This may also result in unseasonably cool highs in the lower 60s/near 60F Sun afternoon. This brief cooling trend continues into Mon night, as cloud cover begins to diminish and early morning lows Mon fall into the lower 40s for most spots. The sfc high then begins to settle more into the region on Mon, under predom mostly sunny skies. This should translate into afternoon climbing closer to the 70F mark before lows that night fall closer to seasonal trends in the lower 50s/near 50F. .LONG TERM...(Tuesday through Friday) Issued at 230 PM CDT Sat Apr 25 2020 Most guidance continues to forecast a surface low to drop southeast from south central Canada into the Upper Midwestern states Tuesday morning. At the same time a large surface high builds east into the central/eastern Rockies. This low over the Upper Midwest looks to become the parent low to a developing frontal boundary extending from western Minnesota south into western Texas. Models keep a surface high off the southeastern coast building back into central/northern Alabama much of the day on Tuesday. This should keep showers and thunderstorms ahead of the afore-mentioned front to the west of the area until the evening hours on Tuesday. This should be one of our warmest days in the mid-week timeframe. As the surface low moves east towards the Ohio Valley around daybreak on Wednesday, more widespread showers and thunderstorms should spread east across northern Alabama. This activity continues to look possibly strong to marginally severe, but weakening forcing with this front does shed some uncertainty on that threat. Most guidance ends heavier precipitation by early Wednesday evening. Could be some lingering light showers wrapping around the system through midnight before ending. Otherwise, high pressure will quickly build into the area behind the front on Thursday. This feature will hold on over the area through the extended, keeping things dry and temperatures near or slightly below normal. Much warmer temperatures should return by the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1205 PM CDT Sat Apr 25 2020 Low cigs near 3K ft are in place near the KMSL terminal. Otherwise, VFR conds prevail across most of the area heading into the afternoon hrs this Sat, as a sfc low begins to move ewd into wrn KY. Increasing shra, along with a few embedded tsra, are located ahead of the low across west/mid TN, although much of north AL looks to be fairly capped. A few shra/tsra may yet develop later this afternoon, and a VCSH has been retained in the TAFs to account for this activity. MVFR cigs near 2-3K ft may develop later tonight as the sfc low lifts NE away from the area and linger into Sun morning. Sfc winds out of the SSW near 10kt are xpcted to turn more west near 12-17kt with higher gusts with the onset of the evening hrs. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...09 SHORT TERM...09 LONG TERM...KTW AVIATION...09 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 25, 11:41 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1141 AM CDT Sat Apr 25 2020 ALZ001>010-016-TNZ076-096-097-261230- Lauderdale-Colbert-Franklin-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln- 1141 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...This afternoon and tonight. A few strong thunderstorms could develop this afternoon as a surface trough shifts eastward across northern Alabama, especially near and north of the Tennessee/Alabama border. Gusty winds and small hail could occur with the strongest storms, mainly between noon and 4 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible once again on Tuesday night and Wednesday, associated with the passage of another strong cold front. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 20
In the hours before
Special weather statement, Apr 25, 1:03 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
103 PM CDT Sat Apr 25 2020
ALZ006-251830-
Madison AL-
103 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 130
PM CDT...
At 103 PM CDT, Doppler radar was tracking a cluster of heavy showers
over Marshall Space Flight Center, or near Redstone Arsenal, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Huntsville, Madison, Redstone Arsenal, Moores Mill, Owens Cross
Roads, Gurley, Triana, Alabama A And M University, Marshall Space
Flight Center and University Of Alabama In Huntsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3468 8636 3463 8636 3462 8635 3457 8656
3458 8660 3455 8664 3455 8666 3459 8669
3458 8672 3456 8675 3462 8679 3469 8679
3484 8647
TIME...MOT...LOC 1802Z 241DEG 30KT 3464 8666
KTWSpecial weather statement, Apr 25, 1:36 PM CDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service Huntsville AL 136 PM CDT Sat Apr 25 2020 ALZ006-251900- Madison AL- 136 PM CDT Sat Apr 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON COUNTY UNTIL 200 PM CDT... At 134 PM CDT, Doppler radar was tracking heavy shower over Triana, or near Madison, moving northeast at 30 mph. Wind gusts up to 50 mph will be possible with this heavy shower. Locations impacted include... Huntsville, Redstone Arsenal, Triana, Marshall Space Flight Center, University Of Alabama In Huntsville, Alabama A And M University, Huntsville International Airport and Hampton Cove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. && LAT...LON 3467 8646 3457 8675 3461 8679 3479 8659 TIME...MOT...LOC 1834Z 234DEG 27KT 3461 8674 KTW
Special weather statement, Apr 25, 2:12 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Huntsville AL
212 PM CDT Sat Apr 25 2020
TNZ076-097-252000-
Franklin TN-Moore TN-
212 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE AND CENTRAL
FRANKLIN COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Huntland, moving northeast at 30 mph.
Wind gusts up to 45 mph will be possible with these storms.
Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Huntland, Sewanee, Tims
Ford Lake, Lexie Crossroads, Harmony and Hurdlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3534 8605 3518 8587 3505 8629 3508 8632
3513 8632 3513 8635 3515 8635 3513 8636
3514 8637 3519 8638 3535 8622 3533 8620
3536 8617 3535 8616 3536 8616
TIME...MOT...LOC 1909Z 235DEG 28KT 3514 8626
KTWSpecial weather statement, Apr 25, 2:32 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Huntsville AL
232 PM CDT Sat Apr 25 2020
TNZ097-252015-
Franklin TN-
232 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Estill Springs moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms
Locations impacted include...
Decherd, Estill Springs, Alto, Woods Reservoir and Arnold AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3534 8603 3531 8600 3532 8598 3531 8597
3531 8595 3530 8595 3529 8592 3527 8590
3521 8608 3531 8618 3536 8611
TIME...MOT...LOC 1931Z 235DEG 31KT 3527 8607
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:03 PM CDT | Special Weather Statement | HUN | Madison | 27 min |
| Apr 25, 1:36 PM CDT | Special Weather Statement | HUN | Madison | 24 min |
| Apr 25, 2:12 PM CDT | Special Weather Statement | HUN | Franklin | 48 min |
| Apr 25, 2:32 PM CDT | Special Weather Statement | HUN | Franklin | 43 min |
Nearby
Wind Advisories in Alabama, 2020Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.